Alert archive / Nebraska / Snow Advisories in 2008
Snow Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow advisory at Jan 20, 2008, 4:56 AM MST for 5 counties in Nebraska; Crook County, Weston County, Wyoming. It took effect at Jan 20, 2008, 10:03 AM MST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2008, 4:56 AM MST (11:56 UTC)
- In effect from
- Jan 20, 2008, 10:03 AM MST
- Expired
- Jan 21, 2008, 3:03 PM MST
- In force
- 29 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Dawes County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 179 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 201156 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 456 AM MST SUN JAN 20 2008 ...SNOW AND FRIGID TEMPERATURES HEADING TOWARDS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE ... .A STRONG COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY. THIS FRONT WILL INTERACT WITH A STRONG LOW PRESSURE SYSTEM MOVING OUT OF THE PACIFIC NORTHWEST TO BRING SNOW AND SOME OF THE COLDEST TEMPERATURES OF THE SEASON. SNOW WILL BEGIN ACROSS CENTRAL WYOMING BY MIDDAY AND WILL SPREAD SOUTH AND EAST THROUGH THE AFTERNOON AND EVENING. NEZ001-002-WYZ059>064-066-202000- /O.UPG.KCYS.WS.A.0002.080120T2200Z-080122T0000Z/ /O.NEW.KCYS.SN.Y.0002.080120T2200Z-080122T0000Z/ SIOUX-DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...HARRISON...CHADRON...DOUGLAS... GLENROCK...LUSK...RAWLINS...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK 456 AM MST SUN JAN 20 2008 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN ACROSS CARBON...CONVERSE...AND NIOBRARA COUNTIES BY NOON TODAY...AND WILL SPREAD SOUTH ACROSS THE ENTIRE AREA BY THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES. SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY ACROSS THE LOWER ELEVATIONS BY MONDAY EVENING...WITH 7 TO 10 INCHES IN THE MOUNTAINS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ003-202000- /O.NEW.KCYS.SN.Y.0002.080120T2200Z-080122T0000Z/ BOX BUTTE- INCLUDING THE CITY OF...ALLIANCE 456 AM MST SUN JAN 20 2008 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY. SNOW WILL BEGIN BY NOON TODAY AND CONTINUE THROUGH MONDAY. THE SNOW WILL BE HEAVY AT TIMES. TOTAL SNOWFALL AMOUNTS WILL BE 5 TO 8 INCHES BY MONDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DAUGHERTY
6 follow-up statements
000 WWUS45 KCYS 201703 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1003 AM MST SUN JAN 20 2008 ...SNOW AND FRIGID TEMPERATURES WILL AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON THROUGH MONDAY... .AN ARCTIC FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY. THIS FRONT WILL INTERACT WITH A STRONG LOW PRESSURE SYSTEM MOVING OUT OF THE PACIFIC NORTHWEST TO BRING SNOW AND SOME OF THE COLDEST TEMPERATURES OF THE SEASON. SNOW WILL SPREAD SOUTH AND OVER ALL OF SOUTHEAST WYOMING THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING. NEZ019>021-WYZ065-067-068-210115- /O.EXA.KCYS.SN.Y.0002.080120T2200Z-080122T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-LARAMIE VALLEY-PLATTE-GOSHEN- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...LARAMIE...WHEATLAND...GUERNSEY...TORRINGTON 1003 AM MST SUN JAN 20 2008 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY. SNOW HAS BEEN FALLING THIS MORNING OVER MUCH OF SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE AS WELL AS THE WESTERN NEBRASKA PANHANDLE. AS OF 9 AM...MOST PLACES HAVE AN INCH OR LESS OF NEW SNOW...WITH LUSK RECEIVING 2 INCHES. THE SNOW WILL CONTINUE TO FALL OVER THE THIS AREA THROUGH MONDAY. BY SUNSET MONDAY...5 TO 9 INCHES OF SNOW WILL HAVE FALLEN OVER THE ADVISORY AREA. THE SNOW WILL PRODUCE SLICK ROADS AND POOR VISIBILITIES OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON THROUGH MONDAY. $$ NEZ001>003-WYZ059>064-066-210115- /O.CON.KCYS.SN.Y.0002.080120T2200Z-080122T0000Z/ SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...BUFORD...HORSE CREEK 1003 AM MST SUN JAN 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST MONDAY. SNOW HAS BEEN FALLING THIS MORNING OVER MUCH OF SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE AS WELL AS THE WESTERN NEBRASKA PANHANDLE. AS OF 9 AM...MOST PLACES HAVE AN INCH OR LESS OF NEW SNOW...WITH LUSK RECEIVING 2 INCHES. THE SNOW WILL CONTINUE TO FALL OVER THE THIS AREA THROUGH MONDAY. BY SUNSET MONDAY...5 TO 10 INCHES OF SNOW WILL HAVE FALLEN OVER THE LOWER ELEVATIONS OF THE ADVISORY AREA...WITH 10 TOM 14 INCHES OVER THE MOUNTAINS. THE SNOW WILL PRODUCE SLICK ROADS AND POOR VISIBILITIES OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON THROUGH MONDAY. $$ WEILAND
000 WWUS45 KCYS 202114 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MST SUN JAN 20 2008 ...SNOW AND FRIGID TEMPERATURES WILL AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH MONDAY... .AN ARCTIC FRONT LOCATED OVER FAR EASTERN AND CENTRAL WYOMING AT 2 PM WILL CONTINUE TO MOVE SLOWLY SOUTH AND WEST AND THROUGH THE REST OF SOUTHEAST WYOMING THIS EVENING. THIS FRONT WILL INTERACT WITH A STORM SYSTEM MOVING OUT OF THE PACIFIC NORTHWEST TO PRODUCE THE SNOW AND SOME OF THE COLDEST TEMPERATURES OF THE SEASON. SNOW WILL SPREAD SOUTH AND OVER ALL OF SOUTHEAST WYOMING THE WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING. NEZ001>003-019>021-WYZ059>068-210600- /O.CON.KCYS.SN.Y.0002.080120T2200Z-080122T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CONVERSE- NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...TORRINGTON 214 PM MST SUN JAN 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. SNOW HAS BEEN FALLING THIS AFTERNOON OVER MUCH OF SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE AS WELL AS THE WESTERN NEBRASKA PANHANDLE. AS OF 1 PM...MOST PLACES HAVE BETWEEN 1 AND 3 INCHES OF SNOW...WITH THE LARGEST AMOUNTS BEING 3 INCHES IN LUSK AND 3 TO 4 INCHES AT OLD FORT LARAMIE. THE SNOW WILL CONTINUE TO FALL OVER THE THIS AREA THROUGH MONDAY. BY SUNSET MONDAY...6 TO 11 INCHES OF SNOW WILL HAVE FALLEN OVER THE LOWER ELEVATIONS OF THE ADVISORY AREA...WITH 10 TO 14 INCHES OVER THE SNOWY AND LARAMIE RANGES. THE SNOW WILL PRODUCE SLICK ROADS AND POOR VISIBILITIES OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH MONDAY. $$ WEILAND
000 WWUS45 KCYS 210442 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 942 PM MST SUN JAN 20 2008 ...LIGHT SNOW AND VERY COLD TEMPERATURES WILL AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH MONDAY... .COLD UPSLOPE FLOW AT THE SURFACE WILL COMBINE WITH A STORM SYSTEM MOVING OUT OF THE PACIFIC NORTHWEST TO BRING WINTRY WEATHER CONDITIONS TONIGHT AND MONDAY. WYZ065-066-211230- /O.CAN.KCYS.SN.Y.0002.000000T0000Z-080122T0000Z/ /O.NEW.KCYS.WW.Y.0002.080121T0442Z-080122T0000Z/ LARAMIE VALLEY-LARAMIE RANGE- INCLUDING THE CITIES OF...LARAMIE...BUFORD...HORSE CREEK 942 PM MST SUN JAN 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST MONDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. WHILE LIGHT SNOW HAS BEEN SLOW TO DEVELOP OVER THE LARAMIE VALLEY AND THE SOUTHERN LARAMIE RANGE THIS EVENING...IT WILL BE PICKING UP LATE TONIGHT AND CONTINUE THROUGH MONDAY. AREAS OF FOG AND BITTER COLD WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO CAN ALSO BE EXPECTED TONIGHT. THE MOST DENSE FOG TONIGHT WILL BE NEAR THE SUMMIT ON I-80 SOUTHEAST OF LARAMIE AND ALONG U.S. HIGHWAY 287 SOUTH OF LARAMIE. TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE LIKELY BY SUNSET MONDAY. TRAVEL WILL BECOME HAZARDOUS DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ019>021-210545- /O.CAN.KCYS.SN.Y.0002.000000T0000Z-080122T0000Z/ SCOTTS BLUFF-BANNER-MORRILL- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD 942 PM MST SUN JAN 20 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW AND VERY COLD TEMPERATURES ARE STILL EXPECTED THROUGH MONDAY. HOWEVER...SNOWFALL AMOUNTS WILL ONLY BE FROM 2 TO 3 INCHES. $$ NEZ001>003-WYZ059>064-067-068-211230- /O.CON.KCYS.SN.Y.0002.000000T0000Z-080122T0000Z/ SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-PLATTE-GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...WHEATLAND...GUERNSEY...TORRINGTON 942 PM MST SUN JAN 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. SNOW WILL CONTINUE TONIGHT OVER CONVERSE...NIOBRARA...PLATTE AND GOSHEN COUNTIES IN SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. IT WILL ALSO BE SPREADING INTO SOUTH CENTRAL WYOMING LATER TONIGHT. LIGHT SNOW AND VERY COLD TEMPERATURES WILL PREVAIL IN ALL OF THESE AREAS THROUGH MONDAY. AS OF LATE SUNDAY EVENING...THE LARGEST SNOWFALL TOTAL HAS BEEN 3 TO 4 INCHES IN A NARROW AREA FROM WHEATLAND...TORRINGTON AND LUSK WYOMING NORTHEAST TO CHADRON NEBRASKA. ALL OTHER LOCATIONS HAD AN INCH OR LESS. BY SUNSET MONDAY...MOST AREAS WILL HAVE A TOTAL OF 4 TO 8 INCHES OF SNOW ON THE GROUND WITH LOCALLY MORE IN THE MOUNTAINS. TRAVEL WILL BE HAZARDOUS DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. $$ JLH
000 WWUS45 KCYS 211155 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 455 AM MST MON JAN 21 2008 ...LIGHT SNOW AND VERY COLD TEMPERATURES WILL CONTINUE TO AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY... .COLD UPSLOPE FLOW AT THE SURFACE WILL COMBINE WITH A DISTURBANCE MOVING OUT OF THE PACIFIC NORTHWEST TO BRING WINTRY WEATHER CONDITIONS TODAY. NEZ001>003-WYZ059>064-067-068-212000- /O.CON.KCYS.SN.Y.0002.000000T0000Z-080122T0000Z/ SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-PLATTE-GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...WHEATLAND...GUERNSEY...TORRINGTON 455 AM MST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE TO FALL TODAY ACROSS PORTIONS OF SOUTHEAST WYOMING AS WELL AS THE NORTHERN NEBRASKA PANHANDLE. LIGHT SNOW AND VERY COLD TEMPERATURES WILL PREVAIL IN ALL OF THESE AREAS TODAY. AS OF EARLY THIS MORNING...GENERALLY 2 TO 5 INCHES HAD BEEN REPORTED ACROSS LOWER ELEVATIONS OF THE ADVISORY AREA...WITH 3 TO 6 INCHES IN THE HIGHER TERRAIN. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED IN LOWER ELEVATIONS TODAY...WITH AN ADDITIONAL 2 TO 3 INCHES LIKELY IN THE HIGHER TERRAIN. TRAVEL WILL BE HAZARDOUS DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. $$ WYZ065-066-212000- /O.CON.KCYS.WW.Y.0002.000000T0000Z-080122T0000Z/ LARAMIE VALLEY-LARAMIE RANGE- INCLUDING THE CITIES OF...LARAMIE...BUFORD...HORSE CREEK 455 AM MST MON JAN 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW IS STILL EXPECTED TO DEVELOP OVER THE LARAMIE VALLEY AND THE SOUTHERN LARAMIE RANGE THIS MORNING AND WILL CONTINUE THROUGH THIS AFTERNOON. AREAS OF FOG AND BITTER COLD WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO CAN ALSO BE EXPECTED THROUGH THE MORNING HOURS. THE MOST DENSE FOG THIS MORNING WILL BE NEAR THE SUMMIT ON I-80 SOUTHEAST OF LARAMIE AND ALONG U.S. HIGHWAY 287 SOUTH OF LARAMIE. TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE LIKELY BY SUNSET MONDAY. TRAVEL WILL BECOME HAZARDOUS DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAHN
000 WWUS45 KCYS 211643 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 943 AM MST MON JAN 21 2008 ...LIGHT SNOW AND VERY COLD TEMPERATURES WILL CONTINUE TO AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THE REST OF TODAY... .AN ARCTIC AIRMASS WILL REMAIN OVER THE REGION THROUGH TONIGHT PRODUCING THE VERY COLD TEMPERATURES. UPSLOPE WINDS AT THE SURFACE AND MOISTURE AHEAD OF A STORM SYSTEM ALONG THE WEST COAST WILL COMBINE TO PRODUCE SNOW OVER THE REGION THROUGH THIS EVENING. THE SNOW WILL TAPER OFF AND END FROM NORTH TO SOUTH OVER WYOMING AND WESTERN NEBRASKA THROUGH THIS EVENING AS THE SURFACE UPSLOPE WINDS END. NEZ001>003-WYZ059>064-067-068-220000- /O.CON.KCYS.SN.Y.0002.000000T0000Z-080122T0000Z/ SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-PLATTE-GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...WHEATLAND...GUERNSEY...TORRINGTON 943 AM MST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW AND VERY COLD TEMPERATURES WILL CONTINUE TO FALL THE REST OF TODAY ACROSS PORTIONS OF SOUTHEAST WYOMING AS WELL AS THE NORTHERN NEBRASKA PANHANDLE. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED IN LOWER ELEVATIONS TODAY...WITH AN ADDITIONAL 2 TO 3 INCHES LIKELY IN THE MOUNTAINS. AS OF 9 AM...SNOWFALL AMOUNTS WERE GENERALLY BETWEEN 1 AND 5 INCHES OVER THE ADVISORY AREA. THE LARGEST AMOUNTS WERE 5 INCHES AT MUDDY GAP...NORTH OF RAWLINS AND 5 INCHES IN LANCE CREEK... NORTHWEST OF LUSK. TRAVEL WILL BE HAZARDOUS DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES FOR THE REST OF TODAY. $$ WYZ065-066-220000- /O.CON.KCYS.WW.Y.0002.000000T0000Z-080122T0000Z/ LARAMIE VALLEY-LARAMIE RANGE- INCLUDING THE CITIES OF...LARAMIE...BUFORD...HORSE CREEK 943 AM MST MON JAN 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW WILL FALL AT TIMES OVER THE LARAMIE VALLEY AND THE SOUTHERN RANGE THROUGH THE REST OF TODAY. AREAS OF FOG AND BITTER COLD WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO CAN ALSO BE EXPECTED THROUGH MUCH OF THE DAY. TOTAL SNOWFALL AMOUNTS OF 2 TO 5 INCHES ARE LIKELY BY SUNSET. TRAVEL WILL BECOME HAZARDOUS DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. $$ WEILAND
000 WWUS45 KCYS 212203 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MST MON JAN 21 2008 ...LIGHT SNOW WILL TAPER OFF AND END THROUGH EARLY TONIGHT... .SURFACE HIGH PRESSURE WILL MOVE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TONIGHT. THE LIGHT SNOW THAT HAS BEEN OVER THE REGION WILL THEN GRADUALLY TAPER OFF AND END FROM NORTH TO SOUTH OVER THE AREA THROUGH EARLY TONIGHT. ANY ADDITIONAL SNOW WILL GENERALLY BE AN INCH OR LESS. NEZ001>003-WYZ059>064-067-068-212300- /O.CAN.KCYS.SN.Y.0002.000000T0000Z-080122T0000Z/ SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-PLATTE-GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...WHEATLAND...GUERNSEY...TORRINGTON 255 PM MST MON JAN 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE SNOW ADVISORY. THE LIGHT SNOW OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL CONTINUE TO TAPER OFF AND END THROUGH EARLY TONIGHT. ANY ADDITIONAL SNOW WILL BE AN INCH OR LESS. FOR THAT REASON THE SNOW ADVISORY HAS BEEN CANCELED. UP TO SIX INCHES OF SNOW FELL OVER THE CONVERSE AND NIOBRARA COUNTIES SUNDAY AFTERNOON THROUGH MIDDAY TODAY. OVER OTHER LOCATIONS WITHIN THE ADVISORY AREA...1 TO 3 INCHES OF SNOW WERE COMMON. ROADS OVER THE AREA WILL REMAIN SLICK TONIGHT AND TEMPERATURES AND WIND CHILL VALUES WILL BE VERY COLD. $$ WYZ065-066-212300- /O.CAN.KCYS.WW.Y.0002.000000T0000Z-080122T0000Z/ LARAMIE VALLEY-LARAMIE RANGE- INCLUDING THE CITIES OF...LARAMIE...BUFORD...HORSE CREEK 255 PM MST MON JAN 21 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WINTER WEATHER ADVISORY. THE LIGHT SNOW OVER SOUTHEAST WYOMING WILL CONTINUE TO TAPER OFF AND END THROUGH EARLY TONIGHT. ANY ADDITIONAL SNOW WILL BE AN INCH OR LESS. FOR THAT REASON THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. GENERALLY...ANYWHERE FROM A DUSTING UP TO 3 INCHES OF SNOW FELL OVER THE LARAMIE VALLEY AND THE SOUTHERN LARAMIE RANGE LAST NIGHT THROUGH MIDDAY TODAY. SOME ROADS OVER THE AREA WILL REMAIN SLICK TONIGHT AND TEMPERATURES AND WIND CHILL VALUES WILL BE VERY COLD. $$ WEILAND
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Jan 20, 3:26 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 20, 3:26 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 AM MST SUN JAN 20 2008
.SHORT TERM...TODAY THROUGH MONDAY...
THE UPPER FLOW OVER THE AREA WILL BECOME SW BY THIS EVENING AS AN
UPPER TROUGH CONTINUES TO MOVE ACROSS THE PAC NW TOWARDS THE CWA.
PVA FROM THE UPPER TROUGH WILL BEGIN TO AFFECT THE AREA THIS
AFTERNOON. OVER RUNNING WILL OCCUR AT THE SURFACE...EAST OF THE
LARAMIE RANGE LATE THIS AFTERNOON AND EARLY EVENING. A VERY STRONG
COLD FRONT WILL ALSO MOVE SOUTH ACROSS THE CWA TODAY. WILL GO WITH
LIKELY TO DEFINATE SNOW ACROSS THE NORTH HALF OF THE CWA TODAY WITH
SLIGHT CHANCE TO CHANCE ACROSS THE SOUTH. THE UPPER TROUGH AXIS WILL
MOVE ACROSS WRN MT AND ID TONIGHT WITH SW FLOW AND PVA CONTINUING
ACROSS THE CWA. THE UPPER TROUGH WILL LINK UP WITH ANOTHER TROUGH
LOCATED OVER SOUTH CENTRAL CANADA. WILL GO WITH PERIODS OF SNOW
ACROSS THE CWA TONIGHT...WITH SNOW LIKELY ACROSS THE SOUTHERN
PANHANDLE AND EXTREME SOUTHEAST WY. ON MON...THE UPPER TROUGH WILL
REMAIN QUASI-STATIONARY WITH THE AXIS EXTENDING FROM SOUTH CENTRAL
CANADA TO NORTHERN CA. A SERIES OF DISTURBANCES IN THE FLOW WILL
CONTINUE TO MOVE ACROSS THE CWA. MOISTURE WILL BE DEEP AND UPSLOPE
FLOW WILL OCCUR THROUGH MONDAY. WILL GO WITH PERIODS OF SNOW
CONTINUING ACROSS THE NORTH AND WEST WITH SNOW LIKELY ACROSS THE
SOUTH. WILL UPGRADE WINTER STORM WATCH FOR THE MOUNTAINS...EAST
CENTRAL WY AND THE NORTHERN HALF OF THE PANHANDLE TO A SNOW
ADVISORY. SNOWFALL AMOUNTS WILL AROUND 5 TO 8 INCHES OVER A 30 HOUR
PERIOD AT THE LOWER ELEVATIONS...WITH 7 TO 10 INCHES IN THE
MOUNTAINS. HIGH TEMPERATURES WILL BE FROM 7 TO 10 DEGREES BELOW
NORMAL TODAY...THEN 25 TO 30 DEGREES BELOW NORMAL FOR MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...
UPPER TROUGH WILL BE IN THE PROCESS OF SPLITTING ON MONDAY
NIGHT...WITH A PORTION OF ITS ENERGY FORMING A CLOSED LOW OFF THE
NORTHERN CALIFORNIA COAST...WHILE THE OTHER RACES EAST/SOUTHEAST
THROUGH THE NORTHERN PLAINS. LINGERING LIGHT SNOW WILL CONTINUE
ACROSS THE SOUTHERN THIRD OF THE CWA. HOWEVER...SNOWFALL RATES WILL
BE WINDING DOWN...WITH AN INCH OR TWO OF ADDITIONAL ACCUMULATIONS
POSSIBLE...MOSTLY IN THE HIGH COUNTRY. ELSEWHERE...A DRIER AIR MASS
AND SUBSEQUENT CLEARING WILL PROVIDE AMPLE RADIATIONAL COOLING AND
THE COLDEST AIR OF THE SEASON...WITH DOUBLE DIGIT BELOW ZERO
READINGS LIKELY IN MANY LOCATIONS. CONFLUENT NORTHWEST FLOW WILL
WORK IN ON TUESDAY BRINGING AN END TO ACCUMULATING SNOWFALL. BOTH
THE GFS/ECMWF SUGGEST ANOTHER WEAK ALBERTA CLIPPER TO BRUSH THE AREA
ON TUESDAY NIGHT...SO MAINTAINED SLIGHT POPS ACROSS NORTHEAST ZONES.
THE ECMWF CONTINUES TO BE WEAKER IN ITS DEPICTION...WHILE THE GFS IS
FUTHER WEST AND BIT MORE ROBUST WITH ITS SYNOPTIC FORCING. BY
WEDNESDAY NIGHT...AS THE AFOREMENTIONED CLIPPER RACES TOWARDS THE
GREAT LAKES...AND THE UPPER CUT OFF BEGINS TO OPEN...SHORTWAVE
RIDGING AMPLIFIES ATOP THE INTERMOUNTAIN WEST. FLOW BACKS TO THE
SOUTHWEST ON THURSDAY AS THE UPPER CUT OFF OPENS TO A SHORTWAVE.
HAVE MAINTAINED SMALL POPS ACROSS AREAS ALONG AND WEST OF THE
LARAMIE RANGE THURSDAY NIGHT THROUGH FRIDAY NIGHT. ADDITIONALLY
WEST/SOUTHWEST WINDS WILL STRENGTHEN ON FRIDAY CONTINUING THROUGH
THE WEEKEND. MODERATING TEMPERATURES BACK TO MORE CLIMATOLOGICAL
READINGS ARE IN STORE FOR TUESDAY THROUGH SUNDAY.
&&
.AVIATION...MVFR CONDITIONS WILL DEVELOP ACROSS THE WEST AND NORTH
TODAY AS AN UPPER TROUGH BEGINS TO AFFECT THE AREA. A COLD FRONT
WILL ALSO MOVE ACROSS THE AREA. MVFR CONDTIONS WILL SPREAD ACROSS
THE REST OF THE AREA TONIGHT WITH AREAS OF IFR AND LIFR CONDTIONS
DUE TO LOW VSBYS AND CIGS. THESE CONDTIONS WILL CONTINUE THROUGH
MONDAY AS THE UPPER TROUGH MOVES SLOWLY INTO THE AREA AND DEEP
UPSLOPE FLOW CONTINUES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY FROM 3 PM SUNDAY TO 5 PM MONDAY FOR WYZ059-WYZ060-
WYZ061-WYZ062-WYZ063-WYZ064-WYZ066.
NE...SNOW ADVISORY FROM 3 PM SUNDAY TO 5 PM MONDAY FOR NEZ001-NEZ002-
NEZ003.
&&
SHORT TERM/AVIATION...KMD
LONG TERM....HAHNHazardous weather outlook, Jan 20, 4:54 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 454 AM MST SUN JAN 20 2008 NEZ019>021-054-055-WYZ065-067>070-211200- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE VALLEY- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 454 AM MST SUN JAN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP BEHIND A COLD FRONT AS IT MOVES SOUTH ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. SNOW WILL CONTINUE TO FALL THROUGH THE OVERNIGHT HOURS. A FRIGID ARCTIC AIR MASS WILL WORK IN BEHIND THE COLD FRONT. THE COMBINATION OF SNOW AND COLD WILL ADVERSELY IMPACT TRAVEL THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL CONTINUE TO FALL ACROSS THE AREA ON MONDAY...BEFORE GRADUALLY ENDING FROM NORTH TO SOUTH MONDAY AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THIS AREA. DANGEROUSLY COLD TEMPERATURES WILL CONTINUE ON MONDAY AND MONDAY NIGHT...WITH AFTERNOON HIGHS IN THE SINGLE DIGITS...AND LOWS BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059>064-066-211200- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 454 AM MST SUN JAN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FROM 3 PM TODAY THROUGH 5 PM MONDAY. SNOW WILL DEVELOP BEHIND A COLD FRONT AS IT MOVES SOUTH ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. SNOW WILL CONTINUE TO FALL THROUGH THE OVERNIGHT HOURS. A FRIGID ARCTIC AIR MASS WILL WORK IN BEHIND THE COLD FRONT. THE COMBINATION OF SNOW AND COLD WILL CREATE POTENTIALLY DANGEROUS CONDITIONS THIS AFTERNOON THROUGH MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL CONTINUE TO FALL ACROSS THE AREA ON MONDAY...BEFORE GRADUALLY ENDING FROM NORTH TO SOUTH MONDAY AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED ACROSS LOWER ELEVATIONS...WITH 8 TO 11 INCHES LIKELY IN ELEVATIONS ABOVE 7000 FEET. DANGEROUSLY COLD TEMPERATURES WILL CONTINUE ON MONDAY AND MONDAY NIGHT...WITH AFTERNOON HIGHS IN THE SINGLE DIGITS...AND LOWS BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Snow Advisories in Nebraska, 2008Snow Advisories in Wyoming, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.